Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 118, NWS Tallahassee, FL

July 21, 2000Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2000, 12:50 AM EDT for Liberty County, Wakulla County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 2000, 12:50 AM EDT (04:50 UTC)
Expired
Jul 21, 2000, 1:15 AM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Liberty County, FL, Wakulla County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS52 KTAE 210450
SVRTLH
FLC077-129-210515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1250 AM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIBERTY COUNTY IN FLORIDA
  WAKULLA COUNTY IN FLORIDA

* UNTIL 115 AM EDT

* AT 1250 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SMITH
  CREEK...OR ABOUT 28 MILES SOUTHWEST OF TALLAHASSEE...MOVING
  SOUTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 115 AM EDT...
  SMITH CREEK
  SOPCHOPPY...ROBERTS LANDING


LAT...LON 3032 8461 3024 8480 3002 8471 3004 8442

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:00 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 20, 9:00 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT THU JUL 20 2000

OVERALL STORMS ACROSS THE CWA ARE SLOWLY WEAKENING...EXCEPT SOME
ISOLATED STORMS OVER SOUTH CENTRAL AL TO WEST CENTRAL GA. SOME
SEVERE POTENTIAL CONTINUES JUST NORTH OF NEARLY STATIONARY
BOUNDARY...WITH ATMOSPHERE STILL QUITE UNSTABLE...& DIFFERENTIAL
HEATING EXISTS. STORMS WILL DRIFT SOUTHEAST INTO PARTS OF CWA OVER
NEXT FEW HOURS. WILL UPDATE FORECAST LATE TO KEEP MENTION OF EVENING
STORMS. REST ON TRACK.

MARINE & FIRE WEATHER: NO HEADLINES.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MCT

In the hours before

Local storm report, Jul 20, 7:10 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUL 20 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    6 E TALLAHASSEE            FL  1.25 INCH HAIL
07/20/00   LEON                           HALF DOLLAR SIZE HAIL
                                          ON APALACHEE PARKWAY.
                                          REPORTED BY PUBLIC.

0250 PM    8 E TALLAHASSEE            FL  WIND DAMAGE
07/20/00   LEON                           LARGE TREE FELL ON
                                          VEHICLE WITH OTHER
                                          SMALLER TREES DOWN
                                          ON COPPER CREEK DRIVE.
                                          SOME TREE TOPS BLOWN AWAY.
                                          REPORTED BY PUBLIC.

0255 PM    CRAWFORDVILLE              FL  WIND DAMAGE
07/20/00   WAKULLA                        FEW 8" DIAMETER
                                          TREES DOWN NEAR TRAFFIC
                                          LIGHT. REPORTED BY
                                          AN OFF-DUTY NWS
                                          EMPLOYEE.

0300 PM    15 E TALLHASSEE            FL  WIND DAMAGE
07/20/00   LEON                           TWO MOBILE HOMES DAMAGED
                                          ON GOODVIEW LANE OFF U.S.
                                          HIGHWAY 27. REPORTED BY
                                          WOWT-40 TV METEOROLOGIST.

0310 PM    WOODVILLE                  FL  WIND DAMAGE
07/20/00   LEON                           TWO HOMES W/ MAJOR
                                          DAMAGE AND NINE HOMES
                                          W/ MINOR DAMAGE. DAMAGE
                                          PATH EXTENDED ALONG WOODVILLE
                                          HIGHWAY SOUTH TO THE WAKULLA
                                          COUNTY LINE. TREES SNAPPED
                                          AND POWER LINES DOWN.
                                          REPORTED BY STATE EOC.

0315 PM    7 ENE TALLAHASSEE          FL  WIND DAMAGE
07/20/00   LEON                           FEW LARGE TREES DOWN
                                          ON SMOKE RISE LANE.
                                          REPORTED BY PUBLIC.

0323 PM    OVERSTREET                 FL  0.75 INCH HAIL
07/20/00   GULF                           DIME SIZE HAIL. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0330 PM    DALKEITH                   FL  WIND DAMAGE
07/20/00   GULF                           EIGHT TO TEN MOBILE HOMES
                                          DAMAGED (ONE SEVERELY) AND
                                          ONE FRAME HOME SEVERELY
                                          DAMAGED AT STAE HIGHWAY
                                          71 AND OVERSTREET ROAD.
                                          REPORTED BY WJHG-7 TV
                                          METEOROLOGIST.

0350 PM    APALACHICOLA               FL  WATERSPOUT
07/20/00   FRANKLIN                       SIGHTED NORTH OF
                                          BRIDGE OVER APALACHICOLA
                                          RIVER. REPORTED BY
                                          SHERIFF.

0435 PM    EASTERN PORTION            FL  WIND DAMAGE
07/20/00   LAFAYETTE                      LARGE TREES DOWN
                                          ON COUNTY ROAD 420.
                                          REPORTED BY NWS JAX.

0525 PM    COTTONDALE                 FL  WIND DAMAGE
07/20/00   JACKSON                        MOBILE HOME ROOF BLOWN
                                          OFF. REPORTED BY EMERGERNCY
                                          MANAGEMENT.

MAJ/08

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.